T Nation

Andro use and anti-depressants

In relation to my work, I monitor persons using medications. I have a client that is using anti-depressants and anti-psychotic meds: Depakot; Wellbutrin, Ceraquin. He is also using androstene (oral) and ripped fuel. I am wondering what effect this combination has, if any, with the medication. Thanks.

I’m on Depakote and Seroquel, and I’ve used Androsol and Cyclodextrin 4-AD rather heavily and have noticed no problems. In the past I have used Androsol while on Depakote, Seroquel and Paxil and noticed no problems. However, androgen use combined with the antidepressant imipramine may cause a paranoid episode. But the biggest issue is the fact that androgens can exacerbate manic-depressive and psychotic episodes in mentally ill people.

The only supplements you might want to stay away from while on antidepressants are MD6 and PowerDrive. The other supplements should be ok.

Jason, did you find the Paxil (paroxetine) made you gain strength and muscle? I used it for 3 months a couple of years back at 20mg a day (I think) for depression and it made me gain about 14lbs of fat within a few weeks but it also made my strength go through the roof over the course of a couple of months. I stopped taking it with no taper, bad idea as felt like shit and couldn’t sleep for a week, but basically the fat dropped off in this time once the drug got out of my body.
Don’t want to encourage messing round with this drug, but I’ve never gained so well and was as strong natural before or since.Anyone else experienced this? I think being a drug used for anxiety and agoraphobia as well as depression it must have reduced my cortisol levels by chilling me out I think. My libido increased alot too, and I also got gyno, doc said this was from increased dopamine levels increasing prolactin levels. Bill Roberts have you ever heard of this? Only stuff I’ve ever read on this was hype for EAS Neurogain a few years back with St John’s Wort

No, I didn’t notice any increase in strength while on Paxil. No gyno either. I did get a bit chunkified though. Yes, it is hard to go off of Paxil. I had to taper, and even with tapering I got these “electrocution” feelings that shot from the top of my head all the way down to my feet!